How to Administer NARCAN
Save a Life! Follow this Step-by-Step Guide to learn how to use Naloxone to treat opioid overdose.
Watch the following videos to learn how to administer NARCAN to Opioid overdose victims.
Here are 4 things you need to know about naloxone right now:
1. Naloxone is safe. Also known by its brand names Narcan or Evizo, Naloxone is safe and FDA-approved. In fact, United States Surgeon General Jerome Adams has issued an advisory urging the public to carry naloxone, and to be prepared to use it.
2. Naloxone does not increase drug use. Some have suggested that if naloxone were viewed as a safety net, it would encourage people to use more opioids. Several studies have demonstrated that this is simply not true. Increased naloxone access has shown no increase in opioid misuse or overdoses.
3. Naloxone should be used as soon as you see the signs of an overdose. Timing is everything. In the event of an overdose, the sooner naloxone is administered, the more successful it will be in reviving the person who is overdosing.
Some common signs of an opioid overdose include pinpoint pupils, breathing problems, unresponsiveness, blue or gray lips and gurgling. If you see the signs and believe someone is overdosing, acting quickly is critical.
4. Anyone can obtain and carry naloxone. In fact, most major pharmacies—including Walmart, CVS, and Walgreens—carry naloxone.
When someone is saved from an opioid overdose, they have the chance to get the treatment they need and to begin recovery.